Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ogskillzalot

(Accutane users) how do i deal with joint pain

Recommended Posts

I want to do track again next year, but my joints seem to hurt after a little bit of rough housing and strenuous running so I'm asking has anyone had any joint pain while on accutane and how did you deal with it?

also is there a way to not have them???

Link to comment
Share on other sites

I don't know how far along on accutane you are, but my joint pain started fading after month 2. I always tried to drink a lot of water when I felt the pain and that helped me. Also, your body might adjust, I have maintained the same amount of physical activity (I am a waitress) and even took a kickboxing class without any pain after month 2. Good luck!

Link to comment
Share on other sites

When I first started, I noticed my back and my knees would hurt after I bent down.

Not sure when, but I just noticed after a while it went away. So yeah, 2 months in sounds about right.

Link to comment
Share on other sites

I think ibuprofen or just Tylenol should do the trick for the time being. You should really talk about this with your doctor though

Link to comment
Share on other sites

i still get joint pain occasionally in the morning when i wake up, even months after finishing the course. i'm not sure what the triggers are but i've noticed that i usually get it when i wake up in a cold morning, when i wake up with a strong urge to void (sometimes due to not responding to urinary urgency for a long time before going to bed), and i ate a lot of protein the day before.

i try to prevent it by taking 1-2 pills of MSM with glucosamine on a day (i don't regularly take it though simply because i take other vitamins and i'm not sure of the drug interactions between them, and because i seldom get joint aches this spring), by responding immediately to urinary urgency, and by limiting my protein intake.

Link to comment
Share on other sites

thanks all I am two months in though but i do a great deal of running and plan on increasing this summer soo... i guess ill just have to fight throught the pain untill it leaves

thanks though

Link to comment
Share on other sites

Hi all,

I have researched on and read about the side effects of accutane, and its been a very hard decision to reach due to all the bad things I have heard about accutane over the years. But I have tried numerous over the counter treatments, tried antibiotics which worked, but as soon as I stopped it, my acne came back. I think I have to get on the accutane, cos I have had severe cystic acne for the past 8 to 9 years. I am not really worried about the side effect of headache, nausea, vomiting, and dry lips, but I am highly afraid of the side effects of stroke, seizures, and joint/muscle pain, especially the stroke and seizures. Are they really common side effects, or is it one of those that is seen in only less than 1% of the people who take it? For those who have completed the accutane course, can you please tell me all the side effects that you experienced? Also, I know that it can cause birth defects. I am not planning on getting pregnant for the next few years, but will taking accutane now affect any future pregnancy a few years from now?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×